Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 2, 2006, 4:55 PM CDT for Wayne County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 2, 2006, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 144 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:00 PM CDT | HAIL 0.88 | Piedmont, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 022156
TORPAH
MOC223-022245-
/O.NEW.KPAH.TO.W.0039.060402T2155Z-060402T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE
455 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 545 PM CDT.
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF MILL SPRING...OR ABOUT 15 MILES SOUTH OF PIEDMONT...
MOVING EAST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR MILL SPRING BY 500 PM CDT.
NEAR WILLIAMSVILLE BY 510 PM CDT.
NEAR GREENVILLE BY 520 PM CDT.
NEAR LOWNDES AND MCGEE BY 530 PM CDT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3715 9072 3726 9025 3726 9023 3709 9023
3708 9012 3706 9012 3705 9016 3702 9016
3693 9027 3693 9068 3696 9069 3700 9073
$$1 follow-up statement
000
WWUS53 KPAH 022237
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT SUN APR 2 2006
MOC223-022245-
/O.CON.KPAH.TO.W.0039.000000T0000Z-060402T2245Z/
WAYNE MO-
534 PM CDT SUN APR 2 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WAYNE
COUNTY...
AT 533 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH ROTATION. THIS ROTATION WAS LOCATED JUST
SOUTH OF MCGEE...NEAR THE MINGO NATIONAL WILDLIFE REFUGE...MOVING
EAST AT 50 MPH.
ALTHOUGH THE ROTATION HAS WEAKENED...THERE IS STILL THE POTENTIAL OF
A TORNADO. THIS STORM WILL REMAIN OVER RURAL AREAS OF THE INDICATED
COUNTY.
ANOTHER STRONG STORM WAS DEVELOPING OVER THE SOUTHWEST CORNER OF
WAYNE COUNTY...AND THIS STORM MAY APPROACH SEVERE LEVELS DURING THE
NEXT 30 MINUTES. THIS STORM WAS MOVING EAST ALONG THE SOUTHERN
BORDER OF WAYNE COUNTY.
LAT...LON 3715 9072 3726 9025 3726 9023 3709 9023
3708 9012 3706 9012 3705 9016 3702 9016
3693 9027 3693 9068 3696 9069 3700 9073
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:00 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN APR 2 2006 DISCUSSION... SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE FIRST 6 HOURS OR SO. BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT. WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV. THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS. 15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A MINIMUM. AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN AREAS WITHIN THE LINE. WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY PUSHES IN FROM THE WEST. LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS... DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID CLOUDS TUE NIGHT. NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT ANY WAY JUST FOLLOWED THE GFS. AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY FROM WED THROUGH FRI AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 501 AM CDT SUN APR 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 501 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY. THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE THIS AFTERNOON AND EVENING. SPODEN
In the hours before
Special weather statement, Apr 2, 4:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 423 PM CDT SUN APR 2 2006 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-022300- ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO- FRANKLIN IL-JACKSON IL-JEFFERSON IL-JOHNSON IL-MISSISSIPPI MO- NEW MADRID MO-PERRY IL-PERRY MO-PULASKI IL-RIPLEY MO-SCOTT MO- STODDARD MO-UNION IL-WAYNE MO-WILLIAMSON IL- 423 PM CDT SUN APR 2 2006 ...A LINE OF STRONG AND SEVERE THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST MISSOURI THIS EVENING... THE LINE WAS MOVING EAST AT 40 TO 50 MPH AND WILL TRAVERSE SOUTHEAST MISSOURI BETWEEN 430 PM...REACH THE MISSISSIPPI RIVER AROUND 7 PM. IF YOU ARE IN THE PATH OF THESE STORMS TAKE COVER IN A STURDY SHELTER UNTIL THEY HAVE PASSED.
Local storm report, Apr 2, 4:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
440 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 W VAN BUREN 37.01N 91.10W
04/02/2006 E1.75 INCH CARTER MO TRAINED SPOTTER
&&
MIKENLocal storm report, Apr 2, 4:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
450 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL VAN BUREN 37.01N 91.01W
04/02/2006 E1.25 INCH CARTER MO EMERGENCY MNGR
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 35 min |
| Apr 2, 4:24 PM CDT | Tornado Warning | PAH | Ripley | 36 min |
| Apr 2, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 32 min |
| Apr 2, 4:41 PM CDT | Tornado Warning | PAH | Carter | 19 min |
| Apr 2, 4:50 PM CDT | Tornado Warning | PAH | Butler | 40 min |
| Apr 2, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 73 min |
| Apr 2, 5:31 PM CDT | Tornado Warning | PAH | Perry | 59 min |
| Apr 2, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 28 min |
| Apr 2, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 51 min |
| Apr 2, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 42 min |
| Apr 2, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 29 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 18 min |
| Apr 2, 6:19 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 56 min |
| Apr 2, 6:30 PM CDT | Tornado Warning | PAH | Cape Girardeau | 45 min |
| Apr 2, 6:48 PM CDT | Tornado Warning | PAH | Mississippi | 57 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.